MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX55MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX55MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA
Model Number 214118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an arthroscopic rotator cuff repair surgery on (b)(6) 2022, it was observed that the packing broke on the clearcannula-threaded 8.5mmx55mm 5pk -st device when it was unsealed and tried to place the inner component.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary :the clear cannula-threaded was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the packaging was not received for evaluation.The clearcannula-threaded and a component were analyzed.Based on the manufacturer information, the component received does not belong to the device.No anomalies and broken condition were found.Silicon oil was found inside the obturator and cannula guard.A manufacturing record evaluation was performed for the finished device lot number: 2101244, and no non-conformances related to the reported complaint condition were identified.Based on the visual evaluation of the device received and no further information available, this complaint cannot be confirmed, and we cannot determine what caused the user to experience the reported event.A manufacturing investigation was performed; as a result, during the product packaging process, the operator will 100% visual inspection, please refer to the below table for our visual inspection criteria.Qc is sampling based on the process control map (pcm) definition to monitor the packaging process (before and during operation, the inspection of the seal and pouch).According to the drawing, the tip of the obturator will uniformly stick the silicone oil for the lubricating effect, this consist in the condition of the device.The package in the photo is not from our product package and based on the drawing, there are no additional components in our product.Nevertheless, there is no evidence of manufacturing anomalies.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CLEARCANNULA-THREADED 8.5MMX55MM 5PK -ST
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14337230
Report Number1221934-2022-01349
Device Sequence Number12061876
Product Code GEA
UDI-Device Identifier10886705003594
UDI-Public10886705003594
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number214118
Device Catalogue Number214118
Device Lot Number2101244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer05/18/2022
06/06/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/20/2022
06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown